×

Numerical schemes for one-dimensional parabolic equations with nonstandard initial condition. (English) Zbl 1033.65068

Summary: Parabolic partial differential equations with nonstandard initial condition, feature in the mathematical modelling of many phenomena. While a significant body of knowledge about the theory and numerical methods for parabolic partial differential equations with classical initial condition has been accumulated, not much has been extended to parabolic partial differential equations with nonstandard initial condition.
In this paper finite difference approximations to the solution of one-dimensional parabolic equation with nonstandard initial condition are studied. Several finite difference schemes are presented for solving a parabolic partial differential equation with nonlocal time weighting initial condition. These schemes are based on the forward time centred space explicit formula, the backward time centred space implicit technique, the Crank-Nicolson implicit formula, the Crandall’s implicit scheme and the Saulyev’s (2,2) explicit methods. The results of a numerical experiment are presented.

MSC:

65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
35K05 Heat equation
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bysezewski, L., Strong maximum principle for parabolic nonlinear problems with nonlocal inequalities together with arbitrary functionals, J. math. anal. appl., 156, 457-470, (1991)
[2] Bysezewski, L., Theorem about the existence and uniqueness of solution of a semilinear evolution nonlocal Cauchy problem, J. math. anal. appl., 162, 494-505, (1991)
[3] Bysezewski, L., Theorem about existence and uniqueness of contionuous solution of nonlocal problem for nonlinear hyperbolic equation, Appl. anal., 40, 173-180, (1991)
[4] Bysezewski, L., Uniqueness of solutions of parabolic semilinear nonlinear boundary problems, J. math. anal. appl., 165, 427-478, (1992)
[5] Bysezewski, L., Existence of a solution of a Fourier nonlocal quasilinear parabolic problem, J. appl. math. stochastic anal, 5, 43-68, (1992)
[6] Bysezewski, L., Strong maximum and minimum principles for parabolic problems with nonlocal inequalities, Z. angew. math. mech., 70, 202-206, (1990) · Zbl 0709.35018
[7] Bysezewski, L.; Lakshmikantham, V., Theorem about the existence and uniqueness of a solution of a nonlocal abstract Cauchy problem in a Banach space, Appl. anal., 40, 11-19, (1990)
[8] J.R. Cannon, The one-dimensional heat equation, Encyclopedia of Mathematics and its Applications, vol. 23, Addison-Wesley, Publishing Company, Menlo Park, CA 1984 · Zbl 0567.35001
[9] Chadam, J.; Yin, H.-M., Determination of an unknown function in a parabolic equation with an overspecified condition, Math. meth. appl. sci., 13, 421-430, (1990) · Zbl 0738.35097
[10] Chabrowski, J., On the non-local problem with a functional for parabolic equation, Funkcial. ekvac., 27, 101-123, (1984) · Zbl 0568.35046
[11] Chabrowski, J., On non-local problems for parabolic equations, Nagoya math. J., 93, 109-131, (1984) · Zbl 0506.35048
[12] Crandall, S.H., An optimum implicit recurrence formulae for the heat conduction equation, Quart. appl. math., 13, 318-320, (1955) · Zbl 0066.10501
[13] Crank, J.; Nicolson, P., A practical method for numerical evaluation of solutions of partial differential equations of the heat-conduction type, Proceedings of the Cambridge philosophical society, 43, 1, 50-67, (1947) · Zbl 0029.05901
[14] Lin, Y., Analytical and numerical solutions for a class of nonlocal nonlinear parabolic differential equations, SIAM. J. math. anal., 25, 1577-1594, (1994) · Zbl 0807.35069
[15] Lapidus, L.; Pinder, G.F., Numerical solution of partial differential equations in science and engineering, (1982), Wiley New York · Zbl 0584.65056
[16] Mitchell, A.R.; Griffiths, D.F., The finite difference methods in partial differential equations, (1980), T. Wiley · Zbl 0417.65048
[17] Lin, Y., Finite difference solution for parabolic equations with the time weighting initial conditions, Appl. math. and comput., 65, 49-61, (1994) · Zbl 0822.65057
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.